Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 348, NWS Tulsa, OK

August 15, 2020Osage County, Tulsa County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 15, 2020, 9:02 PM CDT for Osage County, Tulsa County, Washington County, Oklahoma. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2020, 9:02 PM CDT (02:02 UTC)
Expired
Aug 15, 2020, 9:13 PM CDT
In force
11 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 15, 7:36 PM CDTSevere Thunderstorm WatchSPC2 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4213 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WUUS54 KTSA 160202
SVRTSA
OKC113-143-147-160245-
/O.NEW.KTSA.SV.W.0348.200816T0202Z-200816T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
902 PM CDT Sat Aug 15 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  Southwestern Washington County in northeastern Oklahoma...
  Northeastern Tulsa County in northeastern Oklahoma...

* Until 945 PM CDT.

* At 902 PM CDT, a severe thunderstorm was located near Skiatook,
  moving southwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Owasso...
  Skiatook...                       Sperry...
  Avant...                          Vera...
  Turley...                         Tulsa International Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3651 9608 3645 9585 3618 9587 3628 9625
TIME...MOT...LOC 0202Z 024DEG 8KT 3641 9602 

HAIL...1.00IN
WIND...60MPH
 
$$
Snider
1 follow-up statement
139 
WWUS54 KTSA 160213 RRA
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
913 PM CDT Sat Aug 15 2020

OKC113-143-147-160223-
/O.CAN.KTSA.SV.W.0348.000000T0000Z-200816T0245Z/
Osage OK-Washington OK-Tulsa OK-
913 PM CDT Sat Aug 15 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE...
SOUTHWESTERN WASHINGTON AND NORTHEASTERN TULSA COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

LAT...LON 3651 9608 3645 9585 3618 9587 3628 9625
TIME...MOT...LOC 0211Z 024DEG 8KT 3639 9603 

$$
Snider

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:25 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 15, 6:25 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
625 PM CDT Sat Aug 15 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will prevail through the forecast period. The
chance of thunderstorms affecting any of the TAF sites this
evening is too low to include in the forecast.

&&

.PREV DISCUSSION... /Issued 208 PM CDT Sat Aug 15 2020/

DISCUSSION...
Heat indices have once again become an issue this afternoon. A
excessive heat warning was issued earlier for Pushmataha/Choctaw
counties given values will likely climb into the 110-112 degree
range. Elsewhere, 105 degrees expected across the remainder of
eastern Oklahoma and west-central Arkansas.

Another concern for this afternoon will be potential for severe
thunderstorm development across far northeast Oklahoma and
northwest Arkansas. Very unstable conditions have develop across
aforementioned area with MLCAPES around 2500 J/kg and little
remaining CIN. Secondary outflow boundary approaching area from
the north, coupled with peak heating, could allow for a few
severe storms. Although deep layer shear remains marginal (20-25
knots), quarter size hail and damaging downburst winds will be
possible with any storms that develop. Any thunderstorm activity
will likely dissipate by mid evening with the loss of heating.

Better news concerning the heat on Sunday (for most areas) as
cold front pushes through the area. The drier air may not filter
into far southeast Oklahoma Sunday afternoon and heat indices
could again approach advisory criteria, but for now will hold off
on any headlines.

Drier/cooler conditions still expected for much of the upcoming
work week as upper trough persists across the eastern CONUS due to
strong blocking high off the Atlantic coast. Southerly winds will
develop by late week with a slow warming trend into next weekend.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>076.

     Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
     053.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....05
Hazardous weather outlook, Aug 15, 4:44 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 PM CDT Sat Aug 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 PM CDT Sat Aug 15 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
    AREA... Far Northeast Oklahoma and far Northwest Arkansas.
    ONSET... Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
    AREA... Eastern Oklahoma and northwestern Arkansas.
    ONSET... Ongoing.

DISCUSSION...
Strong to severe storms were located across far southeast Kansas
and far southwest Missouri. These storms will continue to move
southward into our areas through the afternoon and early evening
hours. The main threats with these storms include hail up to ping
pong ball size and damaging wind gusts. Locally heavy rainfall
will also be a concern with these thunderstorms.

Heat indices over 105 continue across a large portions of eastern
Oklahoma and northwestern Arkansas at this time with some
locations over 110 at this time. The aforementioned thunderstorms
will provide relief from the heat sooner for some locations as
compared to others. Heat indices over 100 will continue through
about 8PM tonight as temperatures cool.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY THROUGH FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A cold front will move through the region on Sunday, bringing
drier and slightly cooler air. There is a slim chance of a
shower or storm Sunday night near the Red River, but otherwise,
expect dry weather for most of next week. Temperatures should be
a few degrees below normal through the end of the week.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, Aug 15, 7:38 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Sat Aug 15 2020

OKZ057-062-160100-
Craig OK-Mayes OK-
738 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAIG AND
NORTHEASTERN MAYES COUNTIES UNTIL 800 PM CDT...

At 737 PM CDT, a strong thunderstorm was located over Big Cabin,
moving south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Adair...                          Big Cabin...
Pensacola...

This includes Interstate 44 between mile markers 268 and 280.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3659 9510 3642 9509 3647 9538 3651 9537
      3651 9533 3661 9533
TIME...MOT...LOC 0037Z 009DEG 8KT 3654 9523

Snider
Special weather statement, Aug 15, 7:56 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
756 PM CDT Sat Aug 15 2020

OKZ057-160130-
Craig OK-
756 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG COUNTY UNTIL 830 PM
CDT...

At 756 PM CDT, a strong thunderstorm was located 11 miles north of
White Oak, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...                         White Oak...
Hollow...                         Centralia...
Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3686 9543 3691 9529 3669 9505 3658 9526
TIME...MOT...LOC 0056Z 322DEG 24KT 3679 9529

Snider
Special weather statement, Aug 15, 8:25 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
825 PM CDT Sat Aug 15 2020

OKZ061-160200-
Rogers OK-
825 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS COUNTY UNTIL 900
PM CDT...

At 825 PM CDT, a strong thunderstorm was located 5 miles northwest of
Foyil, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Claremore...                      Oologah...
Foyil...                          Talala...
Bushyhead...

This includes Interstate 44 between mile markers 253 and 260.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3651 9543 3633 9543 3630 9544 3637 9577
      3656 9571
TIME...MOT...LOC 0125Z 009DEG 15KT 3647 9561

Snider
Local storm report, Aug 15, 8:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT SAT AUG 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             2 SE BARTLESVILLE       36.73N 95.96W
08/15/2020  M1.00 INCH       WASHINGTON         OK   EMERGENCY MNGR

            EM RELAYED A REPORTOF NICKEL TO QUARTER SIZE HAIL JUST
            SOUTH OF BARTLESVILLE AT 2500 ROAD AND 4010 ROAD.

&&

SNIDER
Local storm report, Aug 15, 8:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
832 PM CDT SAT AUG 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             3 E OCHELATA            36.60N 95.93W
08/15/2020  M1.00 INCH       WASHINGTON         OK   TRAINED SPOTTER

&&

SNIDER
Special weather statement, Aug 15, 8:40 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
840 PM CDT Sat Aug 15 2020

OKZ054-160230-
Osage OK-
840 PM CDT Sat Aug 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
930 PM CDT...

At 840 PM CDT, a strong thunderstorm was located near Pawhuska,
moving south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Pawhuska...                       Barnsdall...
Wynona...                         Osage Hills State Park...
Pearsonia...                      Okesa...
Pershing...                       Nelagoney...
Tallant...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

LAT...LON 3683 9645 3672 9601 3639 9614 3651 9658
TIME...MOT...LOC 0140Z 016DEG 13KT 3665 9637

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:01 PM CDTSevere Thunderstorm WarningTSACraig44 min
Aug 15, 7:11 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers49 min
Aug 15, 7:29 PM CDTSpecial Weather StatementTSANowata, Washington31 min
Aug 15, 7:31 PM CDTSpecial Weather StatementTSACraig29 min
Aug 15, 7:38 PM CDTSpecial Weather StatementTSAMayes22 min
Aug 15, 7:47 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington43 min
Aug 15, 7:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers36 min
Aug 15, 7:56 PM CDTSpecial Weather StatementTSACraig34 min
Aug 15, 8:25 PM CDTSpecial Weather StatementTSARogers35 min
Aug 15, 8:28 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington47 min
Aug 15, 8:40 PM CDTSpecial Weather StatementTSAOsage50 min
Aug 15, 8:53 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Aug 15, 9:04 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington10 min
Aug 15, 9:32 PM CDTSpecial Weather StatementTSAOsage28 min
Aug 16, 3:24 AM CDTHeat AdvisoryTSAChoctaw, Latimer, Pittsburg, Pushmataha16 hr
Aug 16, 1:40 PM CDTExcessive Heat WarningTSAChoctaw, Pushmataha5 hr
Aug 16, 4:42 PM CDTSpecial Weather StatementTSAChoctaw33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.